While I believe that God will bring about the best possible scenario from this for me and my family, it strikes me that I am somewhat stressed about this whole thing.
This will be the third time in hospital this year. It started with a broken ankle on New Year’s day. Then, two months later I landed in hospital with an emergency for eight days with a DVT (blood clot) of 10-12 inches long in my left upper leg, caused by the ankle operation on New Year’s day.
When I was in hospital with the DVT, they battled to thin my blood enough for about eleven days. They injected me twice daily at hospital with stuff to thin my blood, while I took tablets to help the process. My blood count (INR) only hit the target range of 2-3 after eleven days. Yet, since then, they have battled to keep my INR below 3 and it has been holding its position to close to 4 for about 60% of the time. Because of this I have a bleeding risk.
Now, since I need this procedure on Thursday, 18 April, I had to stop taking my Warfarin last Thursday, and tomorrow I am checking into hospital so that they can inject me with stuff daily to thicken my blood. So, now the very thing that they tried to prevent, stopping a clot from breaking loose and landing in my brain, heart or lungs, becomes a scary thought. Unfortunately, they can’t perform the procedure with my blood in its current condition, since I could bleed to death on the operating table. So, the battle begins tomorrow to bring my INR count down to 1.2.
Then, apart from this battle, what will they find? Will it be cancer? I pray that God will bring complete healing and that the lump is either just missing, or that it is completely benign.
I trust that in all of this, God will still bring about a good result, for me and my family. We do not always understand the outworking of God’s goodness, but I trust that His wisdom is greater than mine. I trust that all things will go well, and that I will re-join my family in health after Thursday.
Even in the midst of our worries, God is good, just and compassionate.